I have been on Celexa for 13 days now. 6 days at 10 mg. and 7 at 20 mg. I am worse than ever! I am having severe panic attacks in the morning which I never had before (only nervousness) and three hours of intense crying each day. I have been better on other meds before but they have "burned" out. I dont know if this will pass or if it is an adverse effect of the Celexa. I am miserable and can't function. I can't just call my doc. because it is a county provider type thing and you can't talk to them except once a month. Do you think I am have an adverse response to the med?
It is very diificult to determine whether this is the initial depression and the reason you started this medication or whether you are having serious side effects which can include panic attacks and worsening depression. You really need to be seen by the doctor and be evaluated. When is your next appointment? Can you call and get it sooner by letting someone know how you are feeling?
You are not yet at a maximum dose for the Celexa, so the doctor may decide to up the dose or discontinue if the symptoms continue to get worse.
Please try and call for an appointment as soon as possible and don't be afraid to tell the staff exactly how you are feeling.
Keep in touch,
Laurie is correct but too, I would like to add that while I am on Celexa I have been on it for almost a year, but there is something that I have always requested upfront when going on a new med... especially psych meds... so many of them can make you feel a little weird, not quite right in the beginning and getting to know your system better of how it will react... I always have asked for a second drug that will assist in taking the edge off if not all together with the side effects wether it be a very light valium, klonopin, ie... diazepam and so on... It/they work wonders as long as you stick to a low dose and do just as the doctor says... I have almost never just been on a psych medication alone... my body has never been able to handle the extreme changes with sleep, hunger, no hunger, crying, sweating, etc... so ask your medical professional about this and hopefully this will keep you from changing around so much... if it still is going on a downward spiral then you will probably need to switch... blaze22
Hi, as Laurie mentioned, you are in the process of finding the right dose to stabilise you at the moment. I take celexa and started on 10mg, then 20mg and am now on 40mg. I completely understand how you feel because i was exactly the same! The provider of the medication should have warned you of the effects you may experience, because as you have found out they can be very distressing. Your symptoms aren't necessarily long term side effects, but could be your body and mind adjusting to this med. Personally it took 4 weeks before i knew it was working and i stabilised. If you can get through the next 2 weeks there is a chance you could feel significantly better, and can stay on this drug effectively long term. You need more support than a once monthly phone call though, that is not acceptable. Do you have a support service you could use, or do you have close friends of family members that can help you through this? Feel free to write again or pm me if you like? I hope you feel better soon!
Hi there. Well, I just popped my 1st Celexa and got on to see if there were any positive/negative responses. All I can say is everyone is different. I have taken Zoloft and I went into severe panic attacks and stopped taking it. My sister had just been killed by a drunk driver and I had severe anxiety & depression. I got Xanax and it helped the anxiety and helped me sleep so I could think more clearly the next day. I would ask your doctor if it's normal @ the two week mark for these side effects. Maybe you could try a different one. I got some very wise advise from someone on this site: FINDING THE RIGHT ANTI-DEPRESSANT IS LIKE FINDING THE RIGHT KEY TO A LOCK. Good Luck with all! Don't give up. concerned1111
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Panic Disorder - I am 34 just had a hysteroctomey and am also a recovering addict, I started having?
Posted 19 Jan 2010 • 5 answers
Posted 19 Aug 2011 • 10 answers
Posted 24 Sep 2012 • 7 answers
Posted 3 Jun 2013 • 4 answers
Posted 3 Feb 2015 • 1 answer